MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1.5-3-HX-ES
Medical Device Problem Codes Separation Failure (2547); Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding an axium coil that seemed to not detach completely and then had movement after implantation.The patient was undergoing a stent assisted coil embolization procedure to treat an unruptured saccular aneurysm of the ophthalmic segment of an internal carotid artery.The aneurysm max diameter was 4mm and neck diameter was 2mm.Blood flow and vessel tortuosity were normal.It was reported that all devices were prepared as indicated in the instructions for use.The complaint coil was the second coil used and was selected for finishing.The aneurysm packing process went smoothly.After detaching the coil and preparing to withdraw the microcatheter, the stent and the coil were noted to have moved when the coil pushwire was pulled to the surgeon withdrew very carefully. it was suspected that the coil had not fully detached. after the microcatheter was out of the stent, it could be used to drive the stent in place.After removal, it was found that the coil pushwire had a piece of wire.Continuous flush was administered during the procedure.There was no damage observed to the pushwire.I physician did not reposition the coil.There had not been any friction or other difficulty during delivery of the coil.There was no harm or injury to the patient.Radiography results were satisfactory.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported that an instant detacher was not used.One attempt was made to detach the coil using the manual method.
 
Additional Manufacturer Narrative
H3: the axium prime pushwire was returned for evaluation.The implant coil appeared to be detached from the pushwire.The pushwire was found to be bent at 10.0cm to 29.0cm from the proximal end.The break indicator, positive load indicator, ai and coupler tubing were not present and missing from the pushwire.The pusher was found broken at the break indicator (manual detachment location) with the release wire pulling back; it appeared that the manual detachment was attempted at this location.The coin was not present against the lumen stop as it was pulling back.The coil shield was present but stretched.Under the microscope, the outer jacket was then removed to gain access the coin.The coin was measured in 3 locations (0.079mm @ 0.063mm; measured 0.088mm @ 0.127mm; measured 0.099mm @ 0.275mm) and found to be within specifications.The inner diameter of the lumen stop and the inner diameter of the retainer ring were found to be visually acceptable.The lumen stop inner diameter (id) was measured to be 0.00277¿ and found to be within specification.The retainer ring inner diameter (id) was measured to be 0.00462¿and found to be within specification.All other subassemblies appeared to be normal.No other anomalies were observed.Based on the analysis performed, the concerto coil was not confirmed to have "non-detachment" and "coil migration after deployment" issues as the pushwire was returned with the implant coil already detached.The root cause could not be determined.Based on the returned device, there was evidence of manual detachment attempt to detach the coil as the pusher was also found to be broken at the manual detachment location and retained by the release wire; with the coin pulled back from the lumen stop.The pulling back of the coin from the lumen stop may have contributed to the detachment of the implant coil from the pushwire.Furthermore, the pushwire was bent at several locations.However, the cause for damage could not be determined.There was no non-conformance to specification identified that led to the non-detachment issue.The review of lot history records shows that the finished device has met all manufacturing requirements and specifications during final assembly and quality inspection.Since the implant coil, break indicator, positive load indicator, ai and coupler tubing were not returned; any contribution of the implant coil, break indicator, positive load indicator, ai and coupler tubing to the non-detachment issue could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key11726757
Report Number2029214-2021-00482
Device Sequence Number3550596
Product Code KRD
UDI-Device Identifier00847536032132
UDI-Public00847536032132
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/03/2023
Device Model NumberAPB-1.5-3-HX-ES
Device Catalogue NumberAPB-1.5-3-HX-ES
Device Lot NumberB126546
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2021
Supplement Date Received by Manufacturer04/30/2021
07/23/2021
Initial Report FDA Received Date04/26/2021
Supplement Report FDA Received Date05/26/2021
08/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR